Alabama, 2013Lightning Strike in Alabama, August 2, 2013
August 2, 2013 · NWS HUN · 1 event in 1 county or zone
An isolated thunderstorm produced lightning and minor damage in Albertville, Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm produced lightning and minor damage in Albertville, Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 2, 5:19 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 2, 5:19 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
619 AM CDT FRI AUG 2 2013
.UPDATE...
FOR 12Z TAFS
&&
.DISCUSSION...
/ISSUED 353 AM CDT FRI AUG 2 2013/
QUIET CONDITIONS PREVAILED ACROSS THE TENNESSEE VALLEY...AS
SURFACE HIGH PRESSURE OVER THE MID MISSISSIPPI/OHIO VALLEY CONTROLS
THE WEATHER. OVERNIGHT LOW TEMPERATURES THUS FAR HAVE COOLED INTO
THE MID 60S WITH LIGHT WINDS. RESIDUAL MOISTURE FROM RECENT
RAINFALL HAS RESULTED IN THE DEVELOPMENT OF LOW CLOUDS/PATCHY FOG
ACROSS PARTS OF THE REGION (ESPECIALLY NE ALABAMA/ADJACENT SOUTHERN
TENNESSEE...SOUTHWARD TO MARSHALL/CULLMAN COUNTIES) WHERE THE
HEAVIEST RECENT RAINFALL OCCURRED.
ON A LARGER SCALE...A SEEMINGLY PERSISTENT PATTERN OF UPPER RIDGE
WEST/TROUGHING EAST CONTINUED. OVER THE LAST DAY...FEW CHANGES WERE
EVIDENT FROM AN ANALYSIS OF RECENT 00Z DATA. AN UPPER RIDGE
CENTERED OVER THE SOUTHERN ROCKIES/PLAINS HAS WEAKENED SOMEWHAT
WITH 500MB HEIGHTS AROUND 594 DECAMETERS...AS A MIX OF SUBTROPICAL
AND NORTHERN STREAM MOISTURE JUST NORTH OF THE RIDGES MOVES
EASTWARD TOWARD MEAN TROUGHING ALONG THE EAST COAST. SOME OF THIS
MOISTURE HAS RESULTED IN ANOTHER MCS MOVING ACROSS NE/KS. HIGH
LEVEL MOISTURE EJECTED BY THAT SYSTEM WAS NEARING THE FORECAST AREA
FROM THE NW.
AFTER A MISTY/FOGGY START...DRY AND VERY WARM TO HOT CONDITIONS
ARE FORECAST TODAY...AS THE ABOVE MENTIONED SURFACE HIGH MOVES
TOWARD THE MID ATLANTIC. DESPITE A LIGHT NE FLOW...HIGHS TODAY
SHOULD WARM INTO THE UPPER 80S AND LOWER 90S. CLOUDS HOWEVER WILL
GRADUALLY INCREASE AS AN UPPER LEVEL SYSTEM (IN PART ASSOCIATED
WITH CONVECTION TO OUR NW) NEARS. RAIN CHANCES RETURN AGAIN
SATURDAY AFTERNOON AS MORE MOISTURE/INSTABILITY IS REALIZED. HAVE
STARTED OFF THIS NEXT ROUND OF CONVECTION AS ISOLATED/10 POPS WITH
HIGHER CHANCES SAT NIGHT AND ON SUNDAY. PRECIP WATER AMOUNTS RISE
TO AROUND 2 INCHES SAT AFTERNOON AND GENERALLY REMAIN ABOVE 1.5
INCHES INTO THE MIDDLE OF NEXT WEEK. EVEN THOUGH RATHER HIGH PRECIP
WATER AMOUNTS ARE FORECAST ON SAT...HAVE KEPT POPS SLIM DUE TO
LIMITED LIFT. BETTER LIFT AND ANOTHER FRONTAL BOUNDARY WILL BRING
HIGHER RAIN CHANCES FOR MUCH OF NEXT WEEK.
MODEL OUTPUT WISE...THE 00Z NAM/GFS/ECMWF WERE IN REASONABLY GOOD
AGREEMENT BRINGING ANOTHER COLD FRONT ACROSS THE AREA BY SUN
MORNING. THE GFS/ECMWF IN PARTICULAR WERE ADVERTISING A FEW
COMPLEXES MOVING ACROSS THE REGION IN A NW FLOW FROM SUN-MON...
WITH THE FRONTAL BOUNDARY NEARBY. THEREFORE HAVE THE HIGHER POPS
(40 PERCENT) THEN. AS CAN BE THE CASE IN A NW FLOW...SOME OF THE
STRONGER STORMS COULD BECOME STRONG TO MARGINALLY SEVERE...WITH THE
MAIN THREAT FROM GUSTY WINDS. HIGH PRECIP WATER AMOUNTS ALSO MEAN A
HEIGHTENED HEAVY RAINFALL POTENTIAL...AND ELECTRICALLY ACTIVE
STORMS. THE FRONT SHOULD MOVE NORTH OF THE VALLEY ON TUESDAY. GIVEN
HIGHER MOISTURE LEVELS...MORE CLOUDS THAN SUN AND CONTINUED RAIN
CHANCES...HAVE TEMPERED DAILY HIGH TEMPERATURES DOWNWARD INTO THE
UPPER 80S/LOWER 90S...RATHER THAN MID 90S THE GFS WAS SUGGESTING.
RSB
&&
.AVIATION...
FOR 12Z TAFS...PATCHY FOG WILL CONTINUE ACROSS THE REGION OVER THE
NEXT SEVERAL HOURS...SLOWLY CLEARING BY ABOUT 14Z. SOME OF THE
SMALLER TERMINALS ACROSS THE REGION WILL CONTINUE TO SEE VIS BELOW
2SM WHILE KHSV AND KMSL MAY ONLY SEE BRIEF DIPS TO MVFR. WITH JUST
FEW/SCT HIGH CLOUDS STREAMING ACROSS THE REGION TODAY...VFR
CONDITIONS WILL THEN PERSIST THRU THE END OF THE PERIOD. SLIGHTLY
MORE CLOUD COVER IS EXPECTED OVERNIGHT AND SHOULD HELP REDUCE THE
FOG POTENTIAL FOR TOMORROW MORNING.
CCC
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 2, 3:06 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
406 AM CDT FRI AUG 2 2013
ALZ001>010-016-TNZ076-096-097-022000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
406 AM CDT FRI AUG 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
PATCHY FOG IS POSSIBLE THROUGH MID MORNING...ESPECIALLY IN SHELTERED
AND VALLEY LOCATIONS...AND NEAR BODIES OF WATER. THE GREATEST
POTENTIAL FOR FOG WILL EXIST OVER CULLMAN...MARSHALL...AND JACKSON
COUNTIES. VISIBILITIES MAY FALL BELOW ONE HALF MILE AT TIMES.
MOTORISTS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
CLUSTERS OF THUNDERSTORMS WILL RETURN TO THE REGION LATE IN THE
WEEKEND THROUGH MID WEEK AS A NORTHWEST FLOW PATTERN ALOFT INTERACTS
WITH A NEARLY STATIONARY FRONTAL BOUNDARY. THE MAIN HAZARDS WILL BE
GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 3:46 AM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
446 AM CDT FRI AUG 2 2013
ALZ001>010-016-TNZ076-096-097-021400-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...
MOULTON...ATHENS...HUNTSVILLE...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
446 AM CDT FRI AUG 2 2013
...PATCHY FOG ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE...
RECENT RAINFALL ACROSS THE TENNESSEE VALLEY HAS CAUSED PATCHY FOG
ACROSS THE AREA THAT COULD LEAD TO REDUCED VISIBILITIES THROUGH MID
MORNING. LOCATIONS IN SHELTERED VALLEYS...NEAR AREA WATERWAYS...OR
WHICH RECEIVED HEAVY RAINFALL RECENTLY WILL BE THE MOST SUSCEPTIBLE
TO FOG DEVELOPMENT.
MOTORISTS ARE URGED TO DRIVE WITH EXTREME CAUTION...AND BE PREPARED
FOR SUDDEN DROPS IN VISIBILITIES TO AS LOW AS ONE HALF MILE. USE LOW
BEAMS...REDUCE DRIVING SPEED...AND ALLOW FOR PLENTY OF ROOM BETWEEN
YOU AND OTHER CARS.
CCC
Lightning, Marshall
- When
- August 2, 7:30 AM CST
- Where
- Marshall County, Albertville
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 34.270, -86.220
An isolated thunderstorm produced a lightning strike that produced minor fire damage to a residence in Albertville, Alabama.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Wyoming, August 2, 20131 death · $50,000 · 1.5 in hail · 3 events
- Flash Flooding and Flooding in Missouri, August 2 to 5, 2013$20,000 · 55 kt wind · 43 events
- Hail and Damaging Winds in Kansas, August 2, 2013$33,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Kansas, August 2, 20131.75 in hail · 16 events
- Flash Flooding and Hail in Kansas, August 2 to 3, 20131 in hail · 13 events
- Flash Flooding and Damaging Winds in Indiana, August 2 to 3, 201355 kt wind · 5 events
- Damaging Winds in Maine, August 2, 201350 kt wind · 4 events
- Hail in New York, August 2, 20131 in hail · 3 events
- Hail and Damaging Winds in Arizona, August 2, 2013$500 · 52 kt wind · 3 events
- Waterspout in Gulf of Mexico, August 2, 20132 events
- Hail in Wyoming, August 2, 20131 in hail · 2 events
- Damaging Wind in Florida, August 2, 201350 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471572.